MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 10MM MICRO; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP PRIMARY STEM 10MM MICRO; PROSTHESIS, SHOULDER
Catalog Number 113610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 2.5 years post implantation due to disassociation of the glenoid and metal post.During the revision, found the stem with significant metallosis type of debris around it, resorption noted around the neck of the humerus and the calcar, synovitis resulting in a complete synovectomy, a piece of the polyethylene baseplate that fractured off and was left attached to the ingrowth post, wear to the glenoid, and significant glenoid damage with posterior erosion and a b2 type of configuration.All components were removed without complication and competitor product was implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: sm hybrid glenoid base 4mm cat# 113952 lot#676850, pt hybrid glen post regenerex cat# pt-113950 lot#757630.Versa-dial 42x21x43 hum head cat# 113034 lot# 807310, versa-dial/comp ti std taper cat# 118001 lot# 027330.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 01733, 0001825034 - 2022 - 01734, 0001825034 - 2022 - 02700, 0001825034 - 2022 - 02701.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: proposed code: mechanical (g04)- stem.Visual examination of the provided photo identified explanted products.However, as the parts were not returned, further analysis could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 1 month prior to revision: patient indicated when hanging clothes up when felt a pop.Range of motion issues and significant pain and weakness were also noted.Week prior to revision: ct found glenoid dislodged and loose in the anterior joint space surrounded by contrast.Revision: it was noted the stem had significant metallosis type of debris around it and resorption around the neck of the humerus.Stem was removed but appeared to be well fixed.It was also noted that the polyethylene over mold fractured at the interface with the post.Significant wear of the glenoid component was noted.The glenoid was significantly damaged with posterior erosion.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP PRIMARY STEM 10MM MICRO
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15887871
Report Number0001825034-2022-02699
Device Sequence Number17418989
Product Code KWS
UDI-Device Identifier00880304554115
UDI-Public(01)00880304554115(17)291023(10)178990
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K060692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number113610
Device Lot Number178990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight81 KG